MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31413324l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf (stsf) catheter, and the patient experienced cardiac tamponade.During ablation, the physician mentioned that a steam pop might have occurred during the ablation of the inferior part of the left atrial core.Immediately afterward, the condition of the pericardial effusion was checked with an ultrasound image, but nothing was noted.After a while, the patient's blood pressure dropped, and upon checking the ultrasound image, there was pericardial effusion/cardiac tamponade.Subsequently, drainage was conducted.There were no errors or malfunctions with the stsf catheter or ngen before and during the ablation.There were no malfunctions with the electrophysiology (ep) products.Ablation was performed prior to the cardiac tamponade being identified.There was no extended hospitalization.The irrigation catheter¿s flow rate setting was 15ml/min.Contact force (cf) monitoring methods were real time graph, dashboard, vector, visitag, and visitag coloring setting was tag index.The physician's opinions on the relationship between the event and the product was that a steam pop might have occurred during the ablation.There were no sensations related to malfunctions of the ep products, and there were no comments regarding the products.There were no abnormalities observed prior to or during use of the product.Septal puncture was performed with a radiofrequency (rf) needle.Additional information indicated that energy used was rf.The patient did not require cardiac surgery.The outcome of the adverse event was that the patient was still in intensive care unit (icu) as of (b)(6) 2025; however, it was indicated that the patient did not require extended hospitalization because of the adverse event.Therefore, this event is not being coded with prolonged hospitalization.One catheter exchange occurred during the procedure, and one transseptal puncture site was performed during the procedure.It was reported that the correct catheter settings were not selected on the generator.There were no issues with flow rate change at the start of ablation.Visitag module parameters for stability used were range: 3mm, time: 3sec, fot: 25%, and tag size: 2mm.Color options used prospectively was tag index.
 
Additional Manufacturer Narrative
Additional information was received which confirmed that the patient required extended hospitalization.Therefore, h 6.Health effect: impact code was updated with hospitalization or prolonged hospitalization (f08).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22459602
Report Number2029046-2025-02234
Device Sequence Number8217687
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)270919(10)31413324L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31413324L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN PUMP, JAPAN CONFIGURATION; NGEN RF GENERATOR, JAPAN; UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale
Patient RaceAsian